Letter | Published:

Hypo or Hyper Coagulability of Blood with High Levels of Clotting Factors?

Nature volume 212, page 417 (22 October 1966) | Download Citation

Subjects

Abstract

ORAL contraceptive drugs have recently been reported to produce an increase in blood factors VII and VIII1 and fibrinogen2. Vascular thrombosis has been suspected during the administration of these drugs, and this raises for consideration the effect of high levels of clotting factors on the coagulability of blood. Experiments were carried out before and after the blood was in contact with wettable surfaces.

Access optionsAccess options

Rent or Buy article

Get time limited or full article access on ReadCube.

from$8.99

All prices are NET prices.

References

  1. 1.

    , and , Brit. Med. J., i, 220 (1963).

  2. 2.

    , and , Lancet, ii, 10 (1964).

  3. 3.

    , Ann. N.Y. Acad. Sci., 105, 983 (1964).

  4. 4.

    Chicago Conf. on Thromboembolic Phenomena in Women. Searle (1962); , and , New Engl. J. Med., 269, 622 (1963); , , and , Brit. Med. J., i, 1586 (1965).

Download references

Author information

Affiliations

  1. Department of Pathology, Shenley Hospital, nr. St. Albans, Hertfordshire.

    • F. NOUR-ELDIN
  2. Department of Pathology, Southmead Hospital, Bristol.

    • F. J. W. LEWIS

Authors

  1. Search for F. NOUR-ELDIN in:

  2. Search for F. J. W. LEWIS in:

About this article

Publication history

Published

DOI

https://doi.org/10.1038/212417a0

Further reading

Comments

By submitting a comment you agree to abide by our Terms and Community Guidelines. If you find something abusive or that does not comply with our terms or guidelines please flag it as inappropriate.